MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number MICL 12.1
Medical Device Problem Codes Inadequacy of Device Shape and/or Size (1583); No Apparent Adverse Event (3189)
Health Effect - Clinical Codes Cataract (1766); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/29/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient info:unk.Claim # (b)(4).
 
Event or Problem Description
The reporter stated that a 12.1mm,micl12.1, -10.50 diopter, implantable collamer lens was implanted into the patients right eye (od) on (b)(6) 2020.It was reported that an icl exchanged is scheduled for the patient, cause is unknown.If additional information is received a supplemental medwatch report will be submitted.
 
Event or Problem Description
The reporter stated that a 12.1mm, micl12.1, -10.50 diopter, implantable collamer lens was implanted into the patients right eye (od) on (b)(6) 2020.On (b)(6) 2021 the lens was exchanged for a longer length lens due to low vault and lens opacity (asc, observed: (b)(6) 2021)."anterior subcapsular cataract formation to edge of visual axis" was reported.It was reported that the doctor noticed the lens opacity was worsening and wanted to exchange icl for a different size, so it wouldn't rub on the lens.The reporter stated, "lens opacity is still present, we hope it stays stable and we don't notice any immediate changes." cause of this event was reported to be the device.Cause details "small icl." bcva was reported to be 20/70 on (b)(6) 2021.
 
Additional Manufacturer Narrative
H6- work order search: no similar complaints were reported for units within the same lot.Claim # (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key12222348
Report Number2023826-2021-02865
Device Sequence Number2840023
Product Code MTA
UDI-Device Identifier00841542102766
UDI-Public00841542102766
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2022
Device Model NumberMICL 12.1
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/23/2021
Supplement Date Received by Manufacturer08/17/2021
Initial Report FDA Received Date07/23/2021
Supplement Report FDA Received Date10/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL: SFC-45 W/FTP, LOT# 1492563; FTP, LOT# 1495119; INJECTOR MODEL: MSI-PF, LOT# UNK
Outcome Attributed to Adverse Event Required Intervention;
Patient Age52 YR